MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).A visual evaluation of the returned advanix rx biliary stent was found that the suture hole in the stent was found torn and the suture was detached from the push catheter.There was evidence that indicates the suture was, at some point, attached due to a knot noted on the suture.Based on product analysis, the failure was noted during the procedure, it is possible that operational factors, such as user technique/handling during preparation or procedure, contributed to the found suture detached, since that there was evidence that indicates the suture was attached due to a knot noted on the suture, and also, the suture hole in the stent was found torn, indicating some handling or manipulation of the device.Therefore the most probable root cause for this event is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed, no anomalies were found.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) in the common bile duct performed on (b)(6) 2019.According to the complainant, during the procedure, it was reported that the suture was separated from the stent.The procedure was completed with anothe advanix rx biliary stent.There were no patient complications reported as a result of this event.Investigation results revealed that the stent suture hole was torn, therefore this event has been deemed an mdr reportable event.
 
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.Problem code 1069 captures for the investigation findings of stent suture hole torn.Block h10: investigation analysis a visual evaluation of the returned advanix rx biliary stent was found that the suture hole in the stent was found torn and the suture was detached from the push catheter.There was evidence that indicates the suture was, at some point, attached due to a knot noted on the suture.Based on product analysis, the failure was noted during the procedure, it is possible that operational factors, such as user technique/handling during preparation or procedure, contributed to the found suture detached, since that there was evidence that indicates the suture was attached due to a knot noted on the suture, and also, the suture hole in the stent was found torn, indicating some handling or manipulation of the device.Therefore the most probable root cause for this event is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed, no anomalies were found.The initial report submitted on this event on (b)(6) 2019 was submitted in error, as the event does not represent an mdr-reportable scenario.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) in the common bile duct performed on (b)(6) 2019.According to the complainant, during the procedure, it was reported that the suture was separated from the stent.The procedure was completed with anothe advanix rx biliary stent.There were no patient complications reported as a result of this event.Investigation results revealed that the stent suture hole was torn, therefore this event has been deemed an mdr reportable event.Please see block h10 for full investigation details.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8789456
Report Number3005099803-2019-03566
Device Sequence Number16779201
Product Code FGE
UDI-Device Identifier08714729787419
UDI-Public08714729787419
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberM00534320
Device Catalogue Number3432
Device Lot Number0022726822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1